Rectangular numbers and rational distance

Chun Yong Chew, Chia Sien Lim*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


We discuss about preliminary properties of rectangular numbers and show how it can be used in rational distances problems. We provide a method to generate set of four points on the parabola, y = x2 so that the distance between any pair of them is rational. We also show that if the following conjecture is true, then there is no point on the plane that has rational distances to all corners of unit square.
Original languageEnglish
Pages (from-to)1-15
Number of pages15
JournalFar East Journal of Mathematical Sciences
Issue number1
Publication statusPublished - Jul 2014


Dive into the research topics of 'Rectangular numbers and rational distance'. Together they form a unique fingerprint.

Cite this